Link Between Cancer Drug and Severe Skin Reactions Identified

by Sheela Philomena on  December 5, 2013 at 12:36 PM Drug News   - G J E 4
Xeloda - a drug used to treat advanced breast and colorectal cancers has been linked to fatal skin reactions, say Canadian health officials.
 Link Between Cancer Drug and Severe Skin Reactions Identified
Link Between Cancer Drug and Severe Skin Reactions Identified

It said patients had reported severe skin reactions, such as the life-threatening skin condition known as Stevens?Johnson Syndrome or toxic epidermal necrolysis.

The signs and symptoms of this hypersensitivity include flu-like symptoms, fever, itchy skin, mouth sores, as well as painful, red or purplish skin rash that spreads and blisters, causing the top of the skin to shed, along with eye burning, itching and discharge.

Health Canada urged patients using Xeloda to contact their physician "immediately" after experiencing any of those signs or symptoms, so that they may report these adverse reactions to Roche or Health Canada.

Following requests from Canadian health authorities, Hoffmann-La Roche said it will be working with Health Canada to update the drug's prescribing information document.

It has sent a letter to healthcare professionals warning of the "risk of severe cutaneous reactions associated with the use of Xeloda," though it stressed that those cases were "very rare."

Source: AFP

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

View All